Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 11, 2024, 2:15 PM EDT for 34 counties in Georgia. It took effect at Mar 12, 2024, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2024, 2:15 PM EDT (18:15 UTC)
- In effect from
- Mar 12, 2024, 3:00 AM EDT
- Expired
- Mar 12, 2024, 8:40 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 34 counties
Bartow County, GA, Butts County, GA, Carroll County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jasper County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS72 KFFC 111815 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 215 PM EDT Mon Mar 11 2024 GAZ011>014-019>023-030>034-041>049-052>060-066>068-120215- /O.NEW.KFFC.FR.Y.0001.240312T0700Z-240312T1300Z/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 215 PM EDT Mon Mar 11 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of northern Georgia. * WHEN...From 3 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
339 WWUS72 KFFC 120153 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 953 PM EDT Mon Mar 11 2024 GAZ011>014-019>023-030>034-041>049-052>060-066>068-121300- /O.CON.KFFC.FR.Y.0001.240312T0700Z-240312T1300Z/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 953 PM EDT Mon Mar 11 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of northern Georgia. * WHEN...From 3 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
343 WWUS72 KFFC 121240 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 840 AM EDT Tue Mar 12 2024 GAZ011>014-019>023-030>034-041>049-052>060-066>068-121345- /O.CAN.KFFC.FR.Y.0001.000000T0000Z-240312T1300Z/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 840 AM EDT Tue Mar 12 2024 ...FROST ADVISORY IS CANCELLED... With the sun up and temperatures rising, near freezing temperatures and frost are no longer expected to be a threat. Thus the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 1:25 PM EDT, 50 minutes earlier.
Area forecast discussion, Mar 11, 1:25 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 125 PM EDT Mon Mar 11 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 420 AM EDT Mon Mar 11 2024 A mid level ridge and associated surface high are moving over the Southeast and towards Georgia, as the morning begin. Due to the influence of the high and loosening surface pressure gradient, northwesterly winds have begun to diminish across the forecast area. The combination of light winds and mostly clear skies has enhanced radiational cooling. Low temperatures this morning are forecast to be in the low 30s in north Georgia and mid to upper 30s in central Georgia, as a result. A Freeze Warning has been issued roughly along and north of a line from Lagrange to Warrenton, excluding the far northern tier (where the growing season has not yet begun). A gradual warming trend will begin today under the influence of the ridge, which will continue through much of the week. High temperatures this afternoon will be in the low to mid 60s across the area. With a dry airmass lingering across the region, relative humidity values could drop below 25 percent for several hours in the afternoon and early evening hours in portions of north and west Georgia. As such, a Fire Danger Statement has been issued for these locations. A weak upper level disturbance will traverse north Georgia late tonight into early Tuesday morning. Low level moisture will remain quite limited, so no impacts are expected in association with this system aside from increasing mid to upper level clouds. The increasing cloud cover is likely to inhibit radiational cooling, so low temperatures on Tuesday are expected to be warmer than today, ranging from the mid 30s to low 40s. Temperatures will continue their climb on Tuesday as the shortwave moves away to the east and another mid-level ridge develops over the Southeast. Highs on Tuesday will range from the upper 60s in far north Georgia to the mid 70s in central Georgia. The potential for fire danger conditions will need to be monitored on Tuesday considering drying fuels and lingering dry air. King && .LONG TERM... (Tuesday night through Sunday) Issued at 420 AM EDT Mon Mar 11 2024 Much like last night, the front end of the long term is a bit more certain than the back end of the long term. Large longwave trough is forecast to dig into the western CONUS in response to upstream diabatically enhanced upper level ridge. Rossby wave break occurs and cuts off this low over the SW by Friday and into the weekend. Ahead of that, models have lobe of vorticity ejecting into the Great Plains on Thursday, allowing for lee cyclogenesis that drives a front towards the CWA Friday, pulling up moisture out ahead and bringing our next chance at rainfall. Given how challenging cut off lows are for the model guidance, the lack of predictability going into the weekend and forward is to be expected, with very different outcomes based on how quickly that cut off low can merge with the upper level jet and impact the CWA. Temps will be warm Wednesday into Thursday as southerly flow returns to the area. Highs will be in the mid to upper 70s each day, and we could even see a few 80s on Thursday. Friday, temperatures will still be warm, but cloud cover and approaching rain will likely limit temperatures a bit. Do need to keep an eye on this period as models are hinting at some decent parameters, though orientation of the boundaries and lack of deeper surface mass response seems to be limiting surface turning of winds and surface convergence as a result. Expect some thunderstorm potential, but definitely not sold on severe potential yet. After this, as stated above, model certainty falls apart. Key players will be the cut off low and some features within the upper level jet. What does seem to be certain is moisture sticking around in at least portions of the CWA, which will be available for when the next system kicks in and takes advantage of it. Will likely see some rain during this period, but with so much uncertainty, have continued to maintain a 30-40 PoP through much of the weekend into Monday. Lusk && .AVIATION... (18Z TAFS) Issued at 120 PM EDT Mon Mar 11 2024 VFR conditions (FEW-BKN AOA 10000 ft AGL and unrestricted visibility) will continue in the region through at least 00Z Wednesday. Light northwest winds (6 kt or less) are expected through 00Z Tuesday, then variable winds should prevail between 00Z and 15Z Tuesday. Light (6 kt or less) west or southwest winds are expected after 15Z Tuesday. //ATL Confidence...18Z Update... High confidence in all elements of the KATL TAF. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 37 71 43 74 / 0 0 0 0 Atlanta 40 69 44 73 / 0 0 0 0 Blairsville 34 66 39 70 / 0 0 0 0 Cartersville 34 69 40 74 / 0 0 0 0 Columbus 40 71 44 76 / 0 0 0 0 Gainesville 39 69 43 73 / 0 0 0 0 Macon 40 71 43 75 / 0 0 0 0 Rome 34 69 40 74 / 0 0 0 0 Peachtree City 36 70 40 74 / 0 0 0 0 Vidalia 43 72 46 76 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....Lusk AVIATION...Albright
Hazardous weather outlook, Mar 11, 8:40 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 840 AM EDT Mon Mar 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 840 AM EDT Mon Mar 11 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Portions of the Ocmulgee, Oconee, Flint and Chattahoochee Rivers remain in flood across central Georgia. Please use caution around flooded areas, and do not drive through any flooded roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of thunderstorm activity are forecast in the region between Thursday night and Sunday. At this time the probability of severe weather remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 11, 12:09 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1209 PM EDT Mon Mar 11 2024 GAZ048>051-058>062-071>076-081>086-094>098-105>113-120000- Newton-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-Hancock- Warren-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston- Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- 1209 PM EDT Mon Mar 11 2024 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THIS EVENING FOR PARTS OF NORTH AND WEST GEORGIA DUE TO LOW RELATIVE HUMIDITIES... Relative humidities of 25 percent or less can be expected for 4 or more hours this afternoon into the evening. Winds will be variable at 3 to 8 mph. With dry fuels, high fire danger conditions can be expected. Please check with your local burn permitting authorities as to whether you may burn outdoors. If you do burn outside, use extreme caution.
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.